MAUDE Adverse Event Report: SYMMETRY MEDICAL MANUFACTURING, INC. MATTA CAPSULAR RETRACTOR; REUSABLE SURGICAL INSTRUMENT

SYMMETRY MEDICAL MANUFACTURING, INC. MATTA CAPSULAR RETRACTOR; REUSABLE SURGICAL INSTRUMENT
Model Number 259807008
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this patient had his hip replaced by the surgeon and during the procedure the capsular retractor got entangled in the acetabular reamer and broke.All of the pieces were retrieved but did cause approximately at 20 minute delay.The surgery finished without incident and all pieces were retrieved.

Brand Name
MATTA CAPSULAR RETRACTOR
Common Device Name
REUSABLE SURGICAL INSTRUMENT
Manufacturer (Section D)
SYMMETRY MEDICAL MANUFACTURING, INC.
486 west 350 north
warsaw IN 46582
Manufacturer Contact
michael parrish
486 west 350 north
warsaw, IN 46582
5742678700
MDR Report Key16982641
Report Number3004776227-2023-02909
Device Sequence Number20540273
Product Code GAD
UDI-Device Identifier00847538010695
UDI-Public847538010695
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number259807008
Device Catalogue Number13-121-000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown